MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; HICURA HAND INSTRUMENTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; HICURA HAND INSTRUMENTS
Model Number WA69410M
Medical Device Problem Codes Material Split, Cut or Torn (4008); Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that, after just starting to use their hicura bipolar jaws device in an unknown therapeutic procedure, it was discovered that there was a nick in the side of the shaft.When initially reported it was unknown if the issue was noticed prior to or during the procedure proper, but the customer later clarified that the issue was fully characterized during a post-operative instrument inspection after the case was completed successfully.Upon inspection and testing of the returned unit on (b)(6) 2023, it was discovered that the shaft as well as the insulation of the device was damaged heavily with a long, deep scratch, resulting in metal exposure.There were no reports of patient or user harm associated with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to an olympus repair facility, and an evaluation of the device was performed.During the evaluation, it was discovered that the shaft as well as the insulation of the device was damaged heavily with a long, deep scratch on the shaft as well as tiny dents; a visual inspection of the device also found multiple cuts along the shaft which caused metal exposure.The customer's originally reported issue was confirmed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the malfunction occurred due to rough handling and impact of a of a major mechanical force like a blow or a fall.However, the definitive root cause was unable to be determined.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR
Common Device Name
HICURA HAND INSTRUMENTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17739274
Report Number9610773-2023-02565
Device Sequence Number15137575
Product Code GEI
UDI-Device Identifier04042761079976
UDI-Public04042761079976
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69410M
Device Lot Number21302-0012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown